Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Bloating with PI - Ultrase MT-20
Jul 12, 2002

I am experiencing bloating after meals with my stomach always feeling extended. On Drugs: Zerit, Epivir, Tenofovir, Amprenavir, Norvir. I've been looking for solutions and Ultrase MT-20 has come up. Would this drug potentially have negative effects. Also, have studies attributed bloating also to Atazanavir? What are your solutions?

Response from Dr. Henry

Bloating is fairly common in the setting of HIV treatment-ritonavir often contributes. Ultrase MT-20 helps if there is evidence of pancreatitic problems (check lipase or amylase). The Zerit could be causing a low grade pancreatitis. Ultrase MT-20 has been used in PI associated diarrhea syndromes but is fairly expensive and no firmly proven to be helpful in the absence of pancreatic dysfunction. Other upper GI problems (ie. H pylori disease, galbladder disease) can cause bloating as well. Increased visceral fat tissue can aggravate the problem. KH



Previous
gynecomastia,hiv treatment
Next
Lymph Nodes Swollen

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement